Hail, Elbert
- When
- June 8, 5:08 PM MST to 5:10 PM MST
- Where
- Elbert County, 2.25 mi ENE of Monument Airport
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.230, -104.600
A severe thunderstorm over wester Elbert County briefly produce one inch hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm over wester Elbert County briefly produce one inch hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 8, 1:04 PM MST, 4 hours 4 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Denver/Boulder CO 204 PM MDT Sun Jun 8 2025 .KEY MESSAGES... - Scattered showers and thunderstorms mainly over the higher terrain and Palmer Divide this evening. - Warming trend with above normal temperatures Tuesday through Friday. - Chance of afternoon showers and thunderstorms mainly over the higher terrain Tuesday and Wednesday. && .DISCUSSION /Through Sunday/... Issued at 200 PM MDT Sun Jun 8 2025 In the near term, stratus was gradually beginning to thin out from Denver southward but will holding steady in the nrn foothills and nrn portions of the I-25 Corridor. As a result, best heating has been across the srn foothills and over the higher terrain. Still expect sct showers and storms in these areas with reduced coverage where less heating has occurred. Over the plains, expect little activity into the evening hours except possibly over the Palmer Divide. On Mon, drier air will spread across most of the area in NNW flow aloft. There will be enough lingering moisture along and south of the I-70 mountain corridor into South Park to allow for a chc of aftn showers/storms. Elsewhere expect dry conditions. Highs on Mon will be warmer with readings in the upper 70s to lower 80s across the plains. For Tue thru Wed the flow aloft will weaken and become light westerly. Overall, don't see much moisture on Tue with a slight increase on Wed. Tstm activity will be rather isold and confined to the higher terrain on Tue with a slight increase expected on Wed. Temps will continue to rise with readings in the upper 80s to lower 90s over nern CO. Looking ahead to Thu and Fri, the flow aloft will still be rather weak with some moisture embedded in the flow. Thus will keep in a chc of showers and storms over the higher terrain with a slight chc across the plains. Highs will remain above normal with readings in the upper 80s to lower 90s across the plains. && .AVIATION /18Z TAFS through 18Z Monday/... Issued at 1117 AM MDT Sun Jun 8 2025 Stratus will linger until 20z at DIA and APA and could take until 21z to sct out at BJC. With the lingering stratus deck that may reduce the chc for tstms late this aftn into the early evening hours. Have taken out the prob30 for storms at DIA and BJC based on current trends. Winds will remain easterly thru the aftn hours amd then become more SE by 02z and then light drainage by 06Z or so. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...RPK AVIATION...RPK
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 927 AM MDT Sun Jun 8 2025 COZ030>051-091530- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 927 AM MDT Sun Jun 8 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight There will be a chance of afternoon showers and thunderstorms over the higher terrain and over the Palmer Divide. The stronger storms will produce brief heavy rain, small hail and gusty winds to 50 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered afternoon showers and thunderstorms will be possible from Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight.
Special Weather Statement
National Weather Service Denver CO
539 PM MDT Sun Jun 8 2025
COZ041-090030-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
539 PM MDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL ELBERT AND EAST
CENTRAL DOUGLAS COUNTIES UNTIL 630 PM MDT...
At 539 PM MDT, Doppler radar was tracking a strong thunderstorm near
Franktown, or 30 miles southeast of Denver, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Elbert, Elizabeth, Kiowa, Ponderosa Park, Franktown, Fondis and
Castlewood Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3929 10479 3941 10474 3939 10434 3938 10433
3937 10433 3937 10431 3936 10431 3934 10432
3932 10434 3931 10434 3931 10433 3913 10440
3913 10442
TIME...MOT...LOC 2338Z 284DEG 16KT 3934 10469
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RodriguezThe Denver radar (KFTG), 62 km away, was scanning. The volume nearest the first event began at 00:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1257061.